Login      Sign Up
 

Q. Pregnancy tests are negative, but am still having pregnancy symptoms. Why?


Image: Pregnancy tests are negative, but am still having pregnancy symptoms.  Why?

Hi doctor,

I am a 27 year old female, who started taking birth control pills eight months back, but I only took it for a week and stopped taking them. In that same week, I had unprotected sex with my fiance, and I had my periods the next day. The next month I got my periods two weeks earlier, and I thought it was because of stopping the birth control pills. But that period was like no other that I ever had in my life. The only time that I would bleed was when I want to go pee, and then a lot of dark red and thick blood would come out. I am having such periods since eight months now. I have also been feeling nauseous all the time, my head hurts, and my lower stomach feels funny. I have back pain, sore breast, the smell of some foods drive me crazy, and I feel something moving around in my belly. I went to the doctor, but the pregnancy blood test came back negative, and the home pregnancy tests are also negative. I do not know what to do. I feel like something is going on in my body. My weight is little above normal. Please help.


Related Questions:
Accidentally, had birth control pill during pregnancy. What shall I do?
If I had unprotected sex after missing birth control pill, could I be pregnant?
Can PCOS cause irregular periods?
 

Dr. R Balakrishnan Menon
MBBS., DGO., DNB- OBG., MNAMS
Infertility, Obstetrics And Gynaecology

Hi,

Welcome to icliniq.com.

I understand your concern. I see two problems in your history. Let me tell you the reason and solution.

Birth control pills come in a pack of 21 or 21 active plus seven dummy pills, or the single dose of an emergency contraceptive pill. Whichever you take, will suppress your body's natural hormones. If you forget to take the pill in between or take it haphazardly, your natural cycle is out of the track, but do not worry as it can be corrected.

Get a urine pregnancy test done, if not done recently. Then have the same oral combined birth control pill (21 pills) twice a day for ten days and throw away the last pill. Within next 7 to 10 days you will surely have your periods.

All these bleeding on and off will disappear and then from the first day of the bleeding, have the next packet of 21 pills once at night for 21 days.

Your BMI (body mass index) is more, which is the bigger problem.

From your history I presume you to have PCOD (polycystic ovarian disease), this is usually associated with obesity, irregular menstrual cycles, no periods for few months, followed by heavy periods with clots and fleshy masses, spotting on and off.

You develop an extra pad of fat around the mid segment of the body, especially waist, thighs, and breast. Excessive body hair growth, hair fall, dark lower half of the face, acne, oily face, dark skin in the back of the neck, inner thighs and under surface of the breast.

PCOS will not allow ovulation to occur at times and so you cannot get pregnant till treated. It also increases your chances of early pregnancy abortions. But, this has a solution. Just delay pregnancy for a few months as your weight has to be reduced.

Once you reduce your weight, you would not need any medicine to get periods or to get pregnant, and the pregnancy will be healthy.

I suggest you try the following to reduce weight.

  1. Avoid fasting, junk food and red meat. Reduce snacks in between meals. Have low calories and high-fiber diet.
  2. Do regular exercise, aerobics, yoga and brisk walking.
  3. Get your thyroid profile, and serum prolactin test done in empty stomach.
  4. You can continue the same 21 pills packet to regularize periods till you shed some weight.

Try to reduce 2 to 4 kg per month. Do not hurry on weight reduction, as it will be difficult to maintain. As soon as you reduce at least 5 kg, you will see changes.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I am spotting after missing a pill. Am I pregnant?
Query: Hello doctor, I am going to be really specific so that you can best help me. Six months back, I went to the doctor, and I was prescribed Ciprofloxacin HCl (Hydrochloride) for a UTI (Urinary Tract Infection). I took the antibiotic for 7 days. I am taking an oral contraceptive, and I am sexually acti...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello,Welcome to icliniq.com. In my opinion, if you have had your period this month on time, and you have been on oral contraceptive (birth control) pills, then you are not pregnant at all. Sometimes, spotting continues longer with discharge in the initial days of the cycle because, during the previ...  Read Full »
 
Will PCOS delay pregnancy?
Query: Hi doctor, I am 28 years old. My height is 5'4" and weight is 70 kg. We have been trying for pregnancy for a year. My husband's reports were all normal. I am having PCOS, but my periods are very regular. I am on Oxetol 300 mg for partial seizure since one year. I am also taking Metformin 500 mg t...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Having seen your PCOS reports (attachment removed to protect patient identity), it is suggested that you should opt for controlled ovarian stimulation and intrauterine insemination procedure. It will increase your chance of conception by 20 percent as it would r...  Read Full »
 
While on birth control pill, what can cause vaginal spotting?
Query: Hi doctor, I have been taking the birth control pill, Tri-Sprintec for almost five years now. I started my new pack of pills on 19 of last month. I had intercourse twice on 20th and once on the 21st of last month. I used to take my pill between 7 and 8 AM. One day I had pill at 6:30 AM as I woke up ...  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The brown rusty vaginal discharge appears to be one of the side effects of Tri-Sprintec (combination of Norgestimate and Ethinyl estradiol). Irregular periods, unscheduled bleeding and vaginal spotting are side effects during the first few months of starting Tri-Sprinte...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »